Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 10, 2015, 7:21 PM EDT for Forsyth County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2015, 7:21 PM EDT (23:21 UTC)
- Expired
- Aug 10, 2015, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
795
WWUS82 KRAH 102321
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT MON AUG 10 2015
NCZ021-022-038-110015-
GUILFORD NC-DAVIDSON NC-FORSYTH NC-
721 PM EDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN GUILFORD...
NORTHEASTERN DAVIDSON AND SOUTHERN FORSYTH COUNTIES UNTIL 815 PM
EDT...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLEMMONS...OR 7 MILES SOUTHWEST OF
WINSTON-SALEM...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH AND VERY HEAVY RAIN WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE... WINSTON-SALEM...HIGH
POINT...THOMASVILLE... KERNERSVILLE...CLEMMONS...BERMUDA
RUN...LEWISVILLE...MIDWAY AND WALKERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3621 7994 3591 7985 3592 8004 3589 8005
3590 8037 3593 8037 3596 8038 3599 8042
3601 8042 3605 8046 3609 8047
TIME...MOT...LOC 2319Z 262DEG 22KT 3602 8035
$$
22What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:25 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 10, 3:25 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 325 PM EDT MON AUG 10 2015 .SYNOPSIS...A MOIST SOUTHWEST FLOW WILL HOLD OVER THE REGION THROUGH TONIGHT. A COLD FRONT WILL APPROACH FROM THE NORTHWEST TUESDAY... AND PUSH SOUTHEAST THROUGH THE AREA LATE TUESDAY THROUGH TUESDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST WEDNESDAY THROUGH FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 315 PM MONDAY... THE PATCHY SHOWERS DRIVEN BY WEAK LOW LEVEL MOIST UPGLIDE AND WEAK MID LEVEL DPVA HAVE MANAGED TO HOLD TOGETHER AS THEY MOVED EASTWARD INTO THE COASTAL PLAIN. BEHIND THESE SHOWERS... CONVECTION HAS FIRED PRETTY EARLY IN THE MOUNTAINS OF NC AND ESPECIALLY VA... AND THESE SHOULD CONTINUE A SLOW DRIFT TO THE SE INTO THIS EVENING. THE ENVIRONMENT TO THE EAST IS LESS THAN FAVORABLE FOR MAINTENANCE... WITH WEAK MID LEVEL LAPSE RATES AND WITH WIDESPREAD LOW AND MID CLOUDS HAVING HELPED LIMIT DESTABILIZATION... WHILE DEEP LAYER EFFECTIVE SHEAR REMAINS MARGINAL. THE SSEO NEIGHBORHOOD PROBABILITIES OF STRONG UPDRAFTS IS NEARLY NIL EAST OF THE MOUNTAINS THROUGH TONIGHT... AND THE PROBABILITIES OF >40 DBZ ECHOES IS SMALL AND MAINLY CONFINED TO THE MOUNTAINS UNTIL AFTER MIDNIGHT. WILL KEEP A CHANCE OF THUNDERSTORMS MAINLY WEST OF HIGHWAY 1 THROUGH THIS EVENING... THEN TRANSLATE A GOOD CHANCE OF SHOWERS AND ISOLATED STORMS EASTWARD INTO THE REST OF CENTRAL NC LATE TONIGHT AS YET ANOTHER WEAK MID LEVEL WAVE DROPS SE THROUGH THE AREA. THIS PRECIP PATTERN MESHES WELL WITH THE NCAR ENSEMBLE OUTPUT AND THE NSSL WRF. LOWS TONIGHT 69-73. -GIH && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 320 PM MONDAY... STILL APPEARS TO BE THE WETTEST DAY... WITH ALL LARGE-SCALE MODELS INCLUDING THE SREF MEAN INDICATING NUMEROUS SHOWERS AND STORMS... ALTHOUGH DETAILS OF THE TIMING AND WHAT LOCATIONS WILL SEE THE GREATEST AMOUNTS AND COVERAGE ARE STILL MURKY. FALLING MID LEVEL HEIGHTS WITH THE DIGGING TROUGH ALONG WITH MID LEVEL DPVA... INCREASING UPPER DIVERGENCE ASSOCIATED WITH A STRENGTHENING JET STREAK OVER IA/IL... AND DECENT LOW LEVEL MOISTURE TRANSPORT WILL WORK WITH 1000-2000 J/KG OF MUCAPE (ON THE GFS... ALTHOUGH THIS MAY BE OVERDONE GIVEN EXTENSIVE MORNING CLOUD COVER) AND IMPROVING DEEP LAYER SHEAR OF 25-30 KT TO FORCE SHOWERS AND STORMS... PEAKING DURING THE AFTERNOON INTO MID EVENING... AHEAD OF THE APPROACHING SURFACE COLD FRONT. THE SEVERE THREAT STILL LOOKS MARGINAL... GIVEN THAT THE BETTER DYNAMIC FORCING FOR ASCENT SHOULD BE JUST TO OUR NORTH AND NE ALONG THE MIDATLANTIC COAST WITH THE BETTER INSTABILITY/SHEAR COMBINATION TO OUR SOUTH AND SW OVER UPSTATE SC AND GA... BUT A FEW DAMAGING WIND REPORTS ARE STILL POSSIBLE IN THIS INCREASINGLY VOLATILE ENVIRONMENT. EXPECT HIGHS MOSTLY IN THE MID 80S. POPS SHOULD LOWER FROM NW TO SE TUE NIGHT... TRENDING DOWN TO JUST A SLIGHT CHANCE IN THE SE BY LATE TUE NIGHT. LOWS 65-70. -GIH && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 250 PM MONDAY... THE MAIN FRONT WILL SHIFT OFFSHORE ON WEDNESDAY...WITH GENERAL UPPER LEVEL TROUGHINESS LINGERING OVER THE CAROLINAS THROUGH MONDAY. AT THE SURFACE...HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND REMAIN OVERHEAD THROUGH MONDAY. WITH THAT IN MIND...MOST OF THE EXTENDED PERIOD WILL REMAIN DRY...WITH JUST A SLIGHT CHANCE FOR SHOWERS OVER THE WESTERN HALF OF THE STATE OVER THE WEEKEND. TEMPERATURES DURING THE PERIOD WILL FEATURE HIGHS IN THE MID 80S TO AROUND 90 DEGREES WITH OVERNIGHT LOWS GENERALLY IN THE MID 60S. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 145 PM MONDAY... AVIATION CONDITIONS WILL BE SUB-VFR FOR THE MAJORITY OF THE NEXT 24 HOURS AT INT/GSO... HOWEVER AT RDU/FAY/RWI... THE SUB-VFR CONDITIONS WILL BE MORE SPORADIC WITH VFR DOMINATING AT LEAST THROUGH THIS EVENING. A MOIST SOUTHWESTERLY SURFACE FLOW INTO NC AHEAD OF AN APPROACHING COLD FRONT... COMBINED WITH LEFTOVER CLOUD COVER FROM STORM COMPLEXES TO THE WEST AND NORTHWEST OF NC... WILL KEEP MOSTLY CLOUDY SKIES AT ALL CENTRAL NC TERMINALS THROUGH TUE. CURRENT MVFR CIGS AT INT/GSO ARE EXPECTED TO LIFT BRIEFLY TO MAINLY VFR AFTER 21- 22Z TODAY... BUT THEN DROP BACK DOWN TO VFR AND POTENTIALLY IFR STARTING MID EVENING WITH NUMEROUS SHOWERS AND A FEW STORMS MOVING IN MAINLY AFTER 01Z... LASTING WELL INTO THE OVERNIGHT HOURS WITH PERIODIC MVFR VSBYS. MVFR CIGS AND PATCHY SHOWERS ARE LIKELY TO HOLD AT INT/GSO THROUGH THE END OF THE TAF VALID PERIOD... WITH PATCHY SHOWERS GIVING WAY TO MORE ORGANIZED THUNDERSTORMS TOWARD THE VERY END OF THE TAF VALID PERIOD (18Z TUE). RDU/FAY/RWI COULD SEE A PERIOD OF MVFR CIGS/VSBYS THROUGH THIS EVENING... BUT THE PROBABILITIES ARE LOW (HIGHER AT RDU THAN AT FAY/RWI BUT STILL LOW). AFTER 04Z... PATCHY SHOWERS ARE EXPECTED TO SHIFT EASTWARD NEARING THESE TAF SITES... AND THEY MAY GENERATE A PERIOD OF MVFR OR BRIEFLY IFR CIGS AND/OR MVFR VSBYS. SIMILAR TO INT/GSO... THE PATCHY MORNING SHOWERS MAY GIVE WAY TO SCATTERED STORMS IN THE AFTERNOON. LOOKING BEYOND 18Z TUE... SUB-VFR AND RAINY/STORMY CONDITIONS WILL DOMINATE AT ALL SITES THROUGH MUCH OF TUE AFTERNOON AND EVENING... WITH WINDS HOLDING FROM THE SW AT 9-15 KTS. AS THE FRONT PUSHES SE THROUGH THE AREA WITH HIGH PRESSURE BUILDING IN... WE'LL SEE A NW-TO- SE CLEARING TREND TO VFR CONDITIONS... WHICH WILL LAST INTO SAT WITH LARGELY DRY WEATHER. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...RAH AVIATION...HARTFIELD
Hazardous weather outlook, Aug 10, 4:18 AM EDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 418 AM EDT MON AUG 10 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-110830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 418 AM EDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON AND EVENING ALONG AND AHEAD OF A COLD FRONT MOVING THROUGH THE AREA. SOME OF THE STORMS MAY BE STRONG WITH A FEW STORMS POSSIBLY BECOMING SEVERE WITH DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 10, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT MON AUG 10 2015
NCZ021-022-038-110015-
GUILFORD NC-DAVIDSON NC-FORSYTH NC-
721 PM EDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN GUILFORD...
NORTHEASTERN DAVIDSON AND SOUTHERN FORSYTH COUNTIES UNTIL 815 PM
EDT...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLEMMONS...OR 7 MILES SOUTHWEST OF
WINSTON-SALEM...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH AND VERY HEAVY RAIN WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE... WINSTON-SALEM...HIGH
POINT...THOMASVILLE... KERNERSVILLE...CLEMMONS...BERMUDA
RUN...LEWISVILLE...MIDWAY AND WALKERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3621 7994 3591 7985 3592 8004 3589 8005
3590 8037 3593 8037 3596 8038 3599 8042
3601 8042 3605 8046 3609 8047
TIME...MOT...LOC 2319Z 262DEG 22KT 3602 8035
22Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.